MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the evaluation found that the connecting tube had a dent and a wrinkle, forceps couldn't be inserted smoothly due to a dent on channel tube, protector of universal cord on scope connector side had a cut, universal cord had a dent and a wrinkle, eyepiece was deformed, upward/downward angulation lever plate was deformed, angulation lever had discoloration, indication on grip was peeled, light guide rod had a scratch, and the label on scope connector was peeled.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the rhino-laryngofiberscope eyepiece experienced leakage.The device was returned for evaluation.During the device evaluation, it was found that the channel tube contained foreign material.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified nor the root cause of it.Per additional follow up from the customer, the device was not cleaned, disinfected, and sterilized the product before it sent in for repair.The event can be detected/prevented in accordance with the following instructions for use: chapter 7 reprocessing and storage.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Upon further review by the legal manufacture, it was determined that the reportable malfunction included in the initial medwatch report with mfr# 3002808148 2024 00691 was erroneous (4048 - failure to clean adequately).Additional review revealed that the reported device problem is not a malfunction reportable product failure.Per the legal manufacturer, this issue is not likely to cause or contribute to death or serious injury if the malfunction were to recur.Corrections to medwatch fields: b1: product problem incorrectly selected.H1: malfunction incorrectly selected.H6 code 4048 - failure to clean adequately was incorrectly selected.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18564490
Report Number3002808148-2024-00691
Device Sequence Number15118451
Product Code EOB
UDI-Device Identifier04953170318214
UDI-Public04953170318214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-T3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/25/2024
02/08/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/01/2024
02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown